Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Numbness and Tingling from Remicade treatment
    avatar
    emabus66 posted:
    My daughter has been on Remicade for about 6 months now. She didn't have any issues at all for the first few months. Now the last two months when she gets home and for about a day after she complains of tingling and numbness in her arms and legs. She also said her leg gave out on her one time (muscle weakness). We talked to the Dr. about this but he didn't seem to think it was a concern. My daughter is 13 and I don't want the medication to add additional medical issues on her already challenged body. She also has a brain abnormality where her venous capillaries did not develop correctly which leads to inflammation on her brain. She has suffered seizures on and off for the last several years, however she has not had any at all since she was diagnosed with Crohns and started Remicade. I'm torn. I like that the Remicade may be having an anxilliary effect on her swelling and inflammation in her brain (reducing the seizures - and yes I know it is not a seizure medicine) plus helping her Crohns but I am nervous about the side effects.

    I've scoured the internet and see numbness and tingling as a side effect but can't seem to get more detailed information on if we should be concerned or not. Any help would be appreciated.

    Thank you.
    Reply
     
    avatar
    HannahLeigh89 responded:
    I may be completely off base here, but it may be a symptom of the other illness she has. Problems with venous capillary development would lead to impaired circulation, which could cause both the tingling and the muscle weakness. At 13, kids are sometimes growing so much that they have pain in their arms and legs, and with her venous issues, it may just be taking time for her circulatory system to catch up.

    I have read that muscle weakness can be a side effect of Remicade though. But if the medication is working for her, I wouldn't take her off of it just yet. Maybe try some light walking daily and see if that improves her symptoms? Just keep an eye on her if her legs really have given out. It would improve the circulation which could help with both the tinglies and the weakness.

    Also: is she taking any vitamins? The weakness could also be due to her not getting enough nutrients. 13 year olds are hard enough to keep fed when you don't have to watch what they eat, and when they are digesting and absorbing nutrition normally.

    If the problem persists for quite a while, I would bring it back up to the doctor. Sometimes they're so focused on what they think is the problem and what their concerns are that they discredit those of the parents and patients. But with her already having the other issues, I keep getting pulled to that being the cause. Is she still seeing her doctor regularly for that?


    Spotlight: Member Stories

    oh were to start! haha! well my name is tera i am 21!. I got Crohns when i was 9. i was very very sick i beleive they said if i would have waited 3 or...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.